Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 126, NWS Milwaukee, WI

July 25, 2005Rock County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 25, 2005, 3:48 PM CDT for Rock County, Wisconsin. It was in force for 42 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2005, 3:48 PM CDT (20:48 UTC)
Expired
Jul 25, 2005, 4:30 PM CDT
In force
42 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Rock County, WI

The radar

The Milwaukee radar (KMKX), 41 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 4:05 PM CDTHAIL 13 N Milton, WIREPORTED AT COUNTY HIGHWAY N AND HIGHWAY 26.
Jul 25, 4:05 PM CDTTORNADO3 Ne Milton, WI
Jul 25, 4:07 PM CDTTSTM WND DMG4 Ne Milton, WITHREE BARNS DOWN...AND TREES AND POWER LINES DOWN NEAR GODFREY ROAD BETWEEN VICKERMAN ROAD AND COUNTY ROAD KK IN THE TOWNSHIP OF LIMA.
Jul 25, 4:07 PM CDTTSTM WND GST 55Milton, WIESTIMATED WINDS.
Jul 25, 4:16 PM CDTTSTM WND DMGMilton, WI6 TO 8 INCH DIAMETER TREE LIMBS DOWN.
Jul 25, 4:25 PM CDTTSTM WND DMGMilton, WITWO FOOT DIAMETER TREES DOWN ON COUNTY ROADS N AND KK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1108 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 252048
SVRMKX
WIC105-252130-
/O.NEW.KMKX.SV.W.0126.050725T2048Z-050725T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 PM CDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROCK COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 430 PM CDT

* AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
  MILES WEST OF MILTON...OR ABOUT NEAR EDGERTON...AND MOVING EAST AT
  25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MILTON AROUND 355 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4283 8910 4272 8912 4268 8878 4283 8880

$$

WOOD
2 follow-up statements
000 
WWUS53 KMKX 252124
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
425 PM CDT MON JUL 25 2005

WIC105-252130-
/O.CON.KMKX.SV.W.0126.000000T0000Z-050725T2130Z/
ROCK-
425 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR ROCK
COUNTY...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
LOCATED OVER EXTREME NORTHEAST ROCK COUNTY AND WILL EXIT THE COUNTY
AROUND 430 PM. NUMEROUS 6 TO 8 INCH DIAMETER TREE BRANCHES WERE DOWN
IN MILTON WITH THIS STORM. 

LAT...LON 4284 8888 4273 8882 4272 8878 4284 8878

$$

GEHRING
000 
WWUS53 KMKX 252127
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
427 PM CDT MON JUL 25 2005

WIC105-252137-
/O.EXP.KMKX.SV.W.0126.000000T0000Z-050725T2130Z/
ROCK-
427 PM CDT MON JUL 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR ROCK COUNTY EXPIRES AT 430 PM
CDT...

THE STORM IS CURRENTLY EXITING THE COUNTY. 

LAT...LON 4284 8888 4273 8882 4272 8878 4284 8878

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:45 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 25, 2:45 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 PM CDT MON JUL 25 2005

.DISCUSSION...FORECAST FOCUS IS ON CONVECTION TNGT...THEN ON QUIETER
WX COMING IN TMRW.

IN THE SHORT TERM...WMFNT IS LIFTING NWD THRU ERN IA...NOW NR OR
JUST S OF DBQ. FNT THEN EXTDS SEWD TO NRN OR CNTRL IN. MCV FM ERLYR
CNVTN IS SLIDING EWD ACRS SRN WI...HELPING GENERATE TSTORMS N
OF FNT NR AND S OF MSN AND JVL.

WMFNT SHUD CONTINUE TO LIFT UP THRU HERE TNGT AS PLAINS SFC LO
APCHS AND LLJ POKES INTO RGN AHD OF IT. NAM GENERATED MOST OF
THE QPF IN ADVN OF FNT OVR OUR CWA WHILE GFS IS FURTHER N. CRNT
TRENDS FAVOR NAM AND WL BE FOLLOWED.

SFC LOW STILL PROGGD TO TRACK ACRS CNTRL WI TNGT...THEN DRAG ASSOCD
CDFNT ACRS OUR RGN AFTER IT PASSES. SO SECOND HALF OF ONE/TWO
CNVTV PUNCH EXPECTED TO SWEEP THRU HERE ALG AND AHD OF FNT. STILL
LOOKS LIKE AT LEAST ONE RESULT OF ALL THIS ACTVTY WL BE HVY RAINFALL
TOTALS FOR PARTS OF CWA.

WILL KEEP A MRNG POP ON TUE...BUT GFS/NAM TAKE FRONT PRETTY FAR SOUTH
RATHER QUICKLY SO WL RESTRICT POPS LATER TUE TO SE CORNER. THINGS
THEN DRY OUT WITH COOLER AND LESS HUMID AIRMASS TAKING HOLD.

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 25, 4:36 AM CDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
436 AM CDT MON JUL 25 2005

WIZ046-047-051-052-056>060-062>072-261000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
436 AM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY...BECOMING NUMEROUS
TONIGHT. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS WILL BECOME
SEVERE...MAINLY THIS AFTERNOON THROUGH TONIGHT. THE SEVERE WEATHER
THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH A FEW TORNADOES
POSSIBLE. TORRENTIAL RAINFALL IN SOME OF THE STRONGER STORMS COULD
PRODUCE LOCALIZED FLOODING OF LOW LYING AREAS...ESPECIALLY IN URBAN
AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING.
NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

&&

DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-261000-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
436 AM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY...BECOMING NUMEROUS
TONIGHT. THERE IS A SLIGHT RISK THAT THESE THUNDERSTORMS WILL
BECOME SEVERE...MAINLY THIS AFTERNOON THROUGH TONIGHT. THE SEVERE
WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH A FEW WATER
SPOUTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING.
NO SEVERE WEATHER IS EXPECTED.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

DAVIS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 11:19 PM CDTSevere Thunderstorm WarningMKXIowa38 min
Jul 25, 1:13 PM CDTSevere Thunderstorm WarningMKXGreen, Rock47 min
Jul 25, 1:57 PM CDTSevere Thunderstorm WarningMKXRock34 min
Jul 25, 2:39 PM CDTTornado WarningMKXRock36 min
Jul 25, 3:09 PM CDTTornado WarningMKXWalworth14 min
Jul 25, 3:54 PM CDTTornado WarningMKXRock36 min
Jul 25, 4:11 PM CDTSevere Thunderstorm WarningMKXWalworth54 min
Jul 25, 4:45 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane45 min
Jul 25, 5:19 PM CDTTornado WarningMKXColumbia26 min
Jul 25, 5:36 PM CDTTornado WarningMKXDodge30 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.